4 doctors weighed in:

Is it harmful to take sleep aids if you have bradycardia?

4 doctors weighed in
Dr. Ravi Chand
Psychiatry
1 doctor agrees

In brief: Sleep and Brady

Most otc sleep aids have antihistamines which can prolong qtc interval on the ekg causing torsades which can cause suddent heart attack or rhythm problems, so you would be increasing risk of heart attack, and cognitive issues.

In brief: Sleep and Brady

Most otc sleep aids have antihistamines which can prolong qtc interval on the ekg causing torsades which can cause suddent heart attack or rhythm problems, so you would be increasing risk of heart attack, and cognitive issues.
Dr. Ravi Chand
Dr. Ravi Chand
Thank
Dr. Kerrie Pinkney
Palliative Care
1 doctor agrees

In brief: Bradycardia

May have several causes.
And which sleep aids do you mean? Except for melatonin, i would not advise you take anything else, as it may slow your heart rate more. I would read about good sleep hygiene and try to follow. Good luck.

In brief: Bradycardia

May have several causes.
And which sleep aids do you mean? Except for melatonin, i would not advise you take anything else, as it may slow your heart rate more. I would read about good sleep hygiene and try to follow. Good luck.
Dr. Kerrie Pinkney
Dr. Kerrie Pinkney
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors